Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 251, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 5, 2017, 6:10 AM CST for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2017, 6:10 AM CST (12:10 UTC)
- Expired
- Dec 5, 2017, 6:45 AM CST
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 43 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 0.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
750
WUUS54 KSHV 051210
SVRSHV
LAC043-069-127-051245-
/O.NEW.KSHV.SV.W.0251.171205T1210Z-171205T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
610 AM CST TUE DEC 5 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Central Grant Parish in north central Louisiana...
Southeastern Natchitoches Parish in northwestern Louisiana...
Southern Winn Parish in north central Louisiana...
* Until 645 AM CST
* At 609 AM CST, a severe thunderstorm was located over Lena, moving
northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Colfax, Dry Prong, Chopin, Aloha, Lake Iatt and Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3142 9268 3143 9269 3145 9268 3144 9270
3145 9271 3147 9271 3147 9269 3152 9272
3149 9276 3148 9276 3148 9278 3143 9285
3153 9291 3171 9262 3147 9245 3140 9269
TIME...MOT...LOC 1209Z 242DEG 18KT 3149 9278
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 3:27 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Dec 5, 3:27 AM CST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
327 AM CST Tue Dec 5 2017
.DISCUSSION...
Cold front currently along a line from Rusk, Texas, to El Dorado,
Arkansas. Widespread precipitation observed on radar both ahead of
the front and post-frontal. Temperatures across the region ranging
from the mid 40s in McCurtain county to the mid 60s across deep
east Texas.
Front to push south across the region today with a chance for
light post-frontal rainfall through Wednesday night, mainly south
of interstate 20. Temperatures this afternoon to climb into the
mid 50s behind the front and the mid 60s across central Louisiana.
North winds will increase to around 15 mph across most locations
today and possibly 15 to 20 mph across portions of east Texas.
Thus a Lake Wind Advisory is in effect for today across portions
of east Texas.
Pressure gradient to relax overnight as high pressure settles
across the region. Winds to diminish to around 5 to 10 mph with
temperatures forecast to fall into the mid to upper 30s.
Dry conditions to prevail from late week through the end of the
forecast period with the main impacts being temperatures.
Widespread light freeze conditions can be expected during the
overnight hours from Friday morning through Sunday morning with
high temperatures each day climbing into the 50s.
Otherwise high pressure to shift south late in the weekend with
west winds bringing a gradual warming trend with highs in the 60s
and lows in the 40s. /05/
&&
.PREV DISCUSSION... /issued 1202 AM CST Tue Dec 5 2017/
AVIATION...
For the 05/06Z TAF period, mostly MVFR conditions starting out the
period with low stratus covering much of the area along and ahead
of a cold front along the I-30 corridor as of this TAF issuance.
This front will continue to bring a line of convection along with
it in additional to some pre-frontal showers with the threat of
thunderstorms remaining fairly low due to a lack of instability.
For now, have left in mention of VCTS and will amend as necessary
for on-station thunderstorms. Cigs will likely deteriorate a bit
more, possibly to IFR status intermittently at some TAF locations
but improvement should come behind the front on Tuesday during the
daytime hours and especially by afternoon with low VFR conditions
likely returning. Breezy south winds around 10 kts will prevail
ahead of the front, then veering quickly north northwest as the
front passes with speeds increasing slightly to between 10-15 kts
with higher gusts during the day on Tuesday.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 57 40 54 39 / 70 20 30 20
MLU 61 40 54 38 / 90 20 30 20
DEQ 55 35 57 31 / 20 0 10 10
TXK 55 38 55 35 / 30 10 10 10
ELD 55 37 55 34 / 70 10 20 10
TYR 57 40 54 39 / 40 20 40 20
GGG 57 39 54 37 / 60 20 40 20
LFK 59 41 51 39 / 70 30 60 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...Lake Wind Advisory from 8 AM this morning to 4 PM CST this
afternoon for TXZ108>112-124>126-136>138-149>151.
&&
05/19Hazardous weather outlook, Dec 5, 5:45 AM CST, 25 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 545 AM CST Tue Dec 5 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061145- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 545 AM CST Tue Dec 5 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and isolated thunderstorms will gradually diminish during the day as high pressure rebuilds across the region. Windy conditions are expected across portions of east Texas. Boaters should exercise caution on area lakes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed this afternoon or tonight. 05
In the hours before
Special weather statement, Dec 5, 5:33 AM CST, 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
533 AM CST TUE DEC 5 2017
LAZ018-020-051215-
Natchitoches LA-Grant LA-
533 AM CST TUE DEC 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND
SOUTHEASTERN NATCHITOCHES PARISHES UNTIL 615 AM CST...
At 533 AM CST, Doppler radar was tracking a strong thunderstorm near
Flatwoods, or 8 miles west of Lena, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Colfax, Chopin, Cloutierville, Aloha and Gorum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3136 9301 3159 9303 3160 9254 3141 9254
3139 9265 3141 9267 3140 9269 3141 9270
3142 9268 3143 9269 3145 9268 3145 9271
3147 9271 3147 9269 3152 9272 3142 9285
3142 9287 3139 9289 3139 9291 3137 9292
TIME...MOT...LOC 1133Z 257DEG 16KT 3148 9292
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 5:33 AM CST | Special Weather Statement | SHV | Grant | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.